MAUDE Adverse Event Report: BTG YOKNEAM ICEFORCE 2.1 CX NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEFORCE 2.1 CX NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3604
Medical Device Problem Codes Thermal Decomposition of Device (1071); Insufficient Cooling (1130)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported frost occurred on the device and the patient experienced a skin burn.Two cryoablation needles were chosen for the cryoablation treatment of a renal tumor located in the right kidney.Under computed tomography (ct) imaging, the correct placement of the needles was confirmed.The freeze began, but about halfway through the first freeze, the machine stopped freezing intermittently.They stopped the freeze cycle and took the needles out of the machine and then attempted to plug them back in to see if it would resolve the issue.However, the needles would not go back into the previous slots.The needles were repositioned in new slots, and the freeze cycle was started again.During the freeze, it was noticed that the needles were not giving a temperature reading.When the needles were observed for any ice formation, it was noted that one of them did not look right.The machine was shut off immediately.When examining the patient, the skin was white and cold to the touch.The skin around the needle was warmed up by placing a hand over the skin.They waited about 20 minutes and then the physician took the 2 cryoablation needles out of the kidney.They did a follow up ct scan with contrast dye.No further complications have been reported.
 
Additional Manufacturer Narrative
D3: manufacturer address 1- tavor building 1, industrial park.
 
Additional Manufacturer Narrative
B3: event date updated.D3: manufacturer address 1- tavor building 1, industrial park.H10: related report number added.
 
Event or Problem Description

Brand Name
ICEFORCE 2.1 CX NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
GALIL MEDICAL LTD.
tavor building 1
industrial park
yokneam 20692 03
IS   2069203
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20514143
Report Number2124215-2024-64094
Device Sequence Number9232364
Product Code GEH
UDI-Device Identifier07290104831027
UDI-Public07290104831027
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFPRPR3604
Device Catalogue NumberFPRPR3604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown